Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 22, NWS Amarillo, TX

April 29, 20085 counties in Texas

NWS Amarillo, TX issued this red flag warning at Apr 29, 2008, 5:20 AM CDT for 5 counties in Texas. It took effect at Apr 29, 2008, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 5:20 AM CDT (10:20 UTC)
In effect from
Apr 29, 2008, 12:00 PM CDT
Expired
Apr 29, 2008, 10:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Wheeler County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6241 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 291020
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
520 AM CDT TUE APR 29 2008

...CRITICAL FIRE WEATHER CONDITIONS TODAY AND WEDNESDAY...

.A SURFACE LOW PRESSURE TROUGH WILL STRENGTHEN TODAY...CAUSING BREEZY
CONDITIONS TO DEVELOP ACROSS THE SOUTHEAST AND SOUTH-CENTRAL SECTIONS
OF THE TEXAS PANHANDLE. THE TROUGH WILL DEEPEN FURTHER ON
WEDNESDAY...ALLOWING FOR THE WARM AND DRY SOUTHWESTERLY WINDS TO
INCREASE BY LATE WEDNESDAY MORNING ACROSS ALL SECTIONS OF THE TEXAS
AND OKLAHOMA PANHANDLES. VERY LOW MINIMUM RELATIVE HUMIDITIES THIS
AFTERNOON AND WEDNESDAY AFTERNOON WILL COMBINE WITH THE STRONG WINDS
AND WARM TEMPERATURES... RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.

TXZ010-014-015-019-020-292100-
/O.NEW.KAMA.FW.W.0022.080429T1700Z-080430T0300Z/
/O.CON.KAMA.FW.A.0019.080430T1500Z-080501T0400Z/
HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH-
520 AM CDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR THE SOUTHEAST AND EAST-CENTRAL PARTS OF THE TEXAS
PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WITH SUSTAINED
20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF
HIGH OR GREATER ARE ALL FORECAST TO OCCUR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

OKZ001>003-TXZ001>009-011>013-016>018-292100-
/O.CON.KAMA.FW.A.0019.080430T1500Z-080501T0400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH-
RANDALL-ARMSTRONG-
520 AM CDT TUE APR 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR ALL SECTIONS OF THE TEXAS AND OKLAHOMA
PANHANDLES.

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WITH SUSTAINED
20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF
HIGH OR GREATER ARE ALL FORECAST TO OCCUR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

JC
2 follow-up statements
000 
WWUS84 KAMA 292004
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CDT TUE APR 29 2008

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THURSDAY...

.A TROUGH OF LOW PRESSURE WILL DEEPEN ON WEDNESDAY...RESULTING IN
BREEZY TO WINDY CONDITIONS ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES ON WEDNESDAY. THE COMBINATION OF THESE STRONG WINDS...WARM
TEMPERATURES AND VERY DRY CONDITIONS WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS THROUGH LATE WEDNESDAY EVENING. CRITICAL FIRE
WEATHER CONDITIONS WILL AGAIN BE POSSIBLE ON THURSDAY...MAINLY ACROSS
THE SOUTHERN THREE FOURTHS OF THE TEXAS PANHANDLE.

TXZ010-014-015-019-020-301200-
/O.UPG.KAMA.FW.A.0019.080430T1500Z-080501T0400Z/
/O.NEW.KAMA.FW.W.0023.080430T1400Z-080501T0400Z/
/O.NEW.KAMA.FW.A.0020.080501T1400Z-080502T0200Z/
/O.CON.KAMA.FW.W.0022.000000T0000Z-080430T0300Z/
HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH-
304 PM CDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY FOR THE
EAST CENTRAL AND SOUTHEAST PORTIONS OF THE TEXAS PANHANDLE. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. IN
ADDITION...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT
THIS EVENING FOR THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 45
MPH AT TIMES. IN ADDITION...MINIMUM RELATIVE HUMIDITY VALUES AROUND
10 PERCENT ARE EXPECTED DURING THE AFTERNOON. THE COMBINATION OF
THESE FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ001-006>009-011>013-016>018-301200-
/O.UPG.KAMA.FW.A.0019.080430T1500Z-080501T0400Z/
/O.NEW.KAMA.FW.W.0023.080430T1400Z-080501T0400Z/
/O.NEW.KAMA.FW.A.0020.080501T1400Z-080502T0200Z/
DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-
DEAF SMITH-RANDALL-ARMSTRONG-
304 PM CDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY FOR THE
WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 45
MPH AT TIMES. IN ADDITION...MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO
10 PERCENT ARE EXPECTED DURING THE AFTERNOON. THE COMBINATION OF
THESE FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

OKZ001>003-TXZ002>005-301200-
/O.UPG.KAMA.FW.A.0019.080430T1500Z-080501T0400Z/
/O.NEW.KAMA.FW.W.0023.080430T1400Z-080501T0400Z/
CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
304 PM CDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY FOR THE
OKLAHOMA PANHANDLE AND NORTH CENTRAL AND NORTHEAST PORTIONS OF THE
TEXAS PANHANDLE. THIS WARNING REPLACES THE FIRE WEATHER WATCH.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS UP TO 45
MPH AT TIMES. IN ADDITION...MINIMUM RELATIVE HUMIDITY VALUES AROUND
10 PERCENT ARE EXPECTED DURING THE AFTERNOON HOURS. THE COMBINATION
OF THESE FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

JOHNSON
000 
WWUS84 KAMA 300314 AAA
RFWAMA

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1014 PM CDT TUE APR 29 2008

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THURSDAY...

.A TROUGH OF LOW PRESSURE WILL DEEPEN ON WEDNESDAY...RESULTING IN
BREEZY TO WINDY CONDITIONS ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES ON WEDNESDAY. THE COMBINATION OF THESE STRONG WINDS...
WARM TEMPERATURES AND VERY DRY CONDITIONS WILL LEAD TO CRITICAL
FIRE WEATHER CONDITIONS THROUGH LATE WEDNESDAY EVENING. CRITICAL
FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE ON THURSDAY...
MAINLY ACROSS THE SOUTHERN THREE FOURTHS OF THE TEXAS PANHANDLE.

TXZ010-014-015-019-020-301300-
/O.EXP.KAMA.FW.W.0022.000000T0000Z-080430T0300Z/
/O.CON.KAMA.FW.W.0023.080430T1400Z-080501T0400Z/
/O.CON.KAMA.FW.A.0020.080501T1400Z-080502T0200Z/
HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH-
1014 PM CDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM CDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED FOR TONIGHT...

WINDS WILL INCREASE AGAIN ON WEDNESDAY OUT OF THE SOUTHWEST AROUND
20 TO 30 MPH...WITH GUSTS UP TO 45 MPH AT TIMES. IN
ADDITION...MINIMUM RELATIVE HUMIDITY VALUES AROUND 10 PERCENT ARE
EXPECTED DURING THE AFTERNOON ON WEDNESDAY. THE COMBINATION OF THESE
FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ001-006>009-011>013-016>018-301300-
/O.CON.KAMA.FW.W.0023.080430T1400Z-080501T0400Z/
/O.CON.KAMA.FW.A.0020.080501T1400Z-080502T0200Z/
DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-
DEAF SMITH-RANDALL-ARMSTRONG-
1014 PM CDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM CDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

WINDS WILL INCREASE AGAIN ON WEDNESDAY OUT OF THE SOUTHWEST AROUND
20 TO 30 MPH...WITH GUSTS UP TO 45 MPH AT TIMES. IN
ADDITION...MINIMUM RELATIVE HUMIDITY VALUES AROUND 10 PERCENT ARE
EXPECTED DURING THE AFTERNOON ON WEDNESDAY. THE COMBINATION OF THESE
FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

OKZ001>003-TXZ002>005-301300-
/O.CON.KAMA.FW.W.0023.080430T1400Z-080501T0400Z/
CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
1014 PM CDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM CDT
WEDNESDAY...

WINDS WILL INCREASE AGAIN ON WEDNESDAY OUT OF THE SOUTHWEST AROUND
20 TO 30 MPH...WITH GUSTS UP TO 45 MPH AT TIMES. IN
ADDITION...MINIMUM RELATIVE HUMIDITY VALUES AROUND 10 PERCENT ARE
EXPECTED DURING THE AFTERNOON ON WEDNESDAY. THE COMBINATION OF THESE
FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:30 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 29, 3:30 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT TUE APR 29 2008

.DISCUSSION...
FIRE WX ISSUES DOMINATE THE NEAR TERM.  SEE DISCUSSION BELOW.

FLATTENING H5 RDG TDA WILL RESULT IN DEEPENING OF SFC TROF AND
TEMPS REACHING MID 80S TO LOWER 90S TDA.  H5 HEIGHTS FALL FURTHER
ON WED AHEAD OF DEEPENING LONGWAVE TROF.  DEEPENING SFC TROF
EXPECTED TO CAUSE WINDS TO INCREASE INTO AT LEAST BREEZY CATEGORY ON
WED.

ON THU...HAVE FOLLOWED LEAD OF NAM...BRINGING COLD FRONT INTO NRN
HALF OF FCST AREA BEFORE 18Z.  WITH PRONOUNCED WLY WINDS EXPECTED
AHEAD OF CDFNT...HAVE INCREASED MAX TEMPS IN SRN ZONES AS MUCH AS 8
DEG F ABOVE MOS...WHILE HAVE DECREASED MAX TEMPS IN NRN ZONES BY AS
MUCH AS 6 DEG F...DUE TO CDFNT/S EARLIER ARRIVAL.  BREEZY TO WINDY
CONDITIONS EXPECTED ON THU.  BREEZY CONDITIONS EXPECTED THRU MUCH OF
THU EVE BEHIND CDFNT.  NO POPS WITH THU FROPA DUE TO PROLONGED DRY
FLOW PRIOR TO FROPA.

FRI AND SAT EXPECTED TO BE MUCH TAMER...WITH MODERATE TEMPS AND MUCH
LIGHTER WINDS.  MODELS AT ODDS WITH EACH OTHER SUN AND MON...AS GFS
DEVELOPS COLD UPSLP FLOW IN MOIST ISENTROPIC UPGLIDE REGIME.  HAVE
SIDED WITH ECMWF...WHICH HAS BEEN MORE CONSISTENT IN SETTING UP DRYLN
SUN AND MON.  THUS...HAVE INCREASED MAX TEMPS BY 8 TO 10 DEG ABOVE
MOS BOTH DAYS...AND HAVE KEPT SLGT CHC POPS GOING SUN THRU MON.  03

COCKRELL

&&

.FIRE WEATHER...
RH VALUES EXPECTED TO FALL BELOW 15 PCT ALL SECTIONS TDA...AND AS
WMFNT LIFTS NEWD TDA...EXPECT SERN ZONES TO HAVE 20-FT WINDS INCREASE
TO AROUND 20 MPH.  THUS...HAVE ISSUED RED FLAG WRNG FOR THIS AFTN
AND EVE.  ON WED...SWLY WINDS SHOULD HAVE NO TROUBLE REACHING RED
FLAG CRITERIA...WITH VERY LOW RH VALUES CONTINUING.  THUS...FIRE WX
WATCH REMAINS IN EFFECT FOR WED AND WED EVE.  ON THU...WILL HAVE TO
CONSIDER CRITICAL FIRE WX CONDITIONS DEVLOPING AHEAD OF INCOMING
COLD FRONT.  RH VALUES EXPECTED TO IMPROVE THU EVE BEHIND CDFNT...
WITH MUCH BETTER CONDITIONS EXPECTED FOR FRI AND SAT.  DWPTS AND RH
VALUES EXPECTED TO IMPROVE SUN AND MON DUE TO ELY COMPONENT AHEAD
OF DRYLN.  03

&&

.AVIATION...
SFC TROF WILL BE LOCATED ACRS WRN HALF OF PNHDLS TDA WITH LGT SWLY TO
PSBLY VRB WINDS EXPECTED THRU EARLY AFTN AT ALL TERMINALS. SWLY WINDS
WILL INCR LATE AFTN AS PRESSURE GRADIENT TIGHTENS...BUT WILL DECR
THIS EVE AND LATE TNGT AT NRN TERMINALS AS BNDRY LYR DECOUPLES AND
SFC TROF AXIS LINGERS. WINDS MAY REMAIN ELEVATED AT KAMA THRU TNGT.
ONLY HI LVL CLOUDS ANTICIPATED THRU TNGT.

KRAMAR

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                88  51  91  52  80 /   0   0   0   0   5
BEAVER OK                  85  48  92  52  69 /   0   0   0   0   5
BOISE CITY OK              85  48  86  49  66 /   0   0   0   0   5
BORGER TX                  89  54  92  54  75 /   0   0   0   0   5
BOYS RANCH TX              88  50  92  50  80 /   0   0   0   0   0
CANYON TX                  87  50  90  52  80 /   0   0   0   0   5
CLARENDON TX               91  53  90  56  83 /   0   0   0   0   5
DALHART TX                 86  45  88  46  73 /   0   0   0   0   0
GUYMON OK                  88  48  93  51  69 /   0   0   0   0   5
HEREFORD TX                87  49  90  52  81 /   0   0   0   0   0
LIPSCOMB TX                87  52  93  56  74 /   0   0   0   0   5
PAMPA TX                   90  54  89  54  76 /   0   0   0   0   5
SHAMROCK TX                89  52  91  58  84 /   0   0   0   0   5
WELLINGTON TX              89  53  91  59  86 /   0   0   0   0   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: COLLINGSWORTH...DONLEY...GRAY...
     HEMPHILL...WHEELER.

OK...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

04/03
Hazardous weather outlook, Apr 28, 10:05 PM CDT, 7 hours 15 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1005 PM CDT MON APR 28 2008

OKZ001>003-TXZ001>020-291100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1005 PM CDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ON TUESDAY AS DRY
WEATHER AND BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS PERSIST ACROSS THE PANHANDLES. CRITICAL FIRE WEATHER
CONDITIONS ARE THEN EXPECTED WEDNESDAY AND THURSDAY AS SOUTHWEST
WINDS STRENGTHEN TO BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS AND
MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT ARE REACHED.
THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES.

IN ADDITION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND
SUNDAY NIGHT ACROSS ALL OF THE PANHANDLES. AT THIS TIME...IT APPEARS
THAT ANY STORMS THAT FORM WILL REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JORDAN

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:04 PM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more37 hr
Apr 29, 3:04 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more31 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.